Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Side effects of contraceptive vaginal rings - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   My wife is having severe vertigo. She recently removed her nuvaring and the vertigo started almost immediately after.
Doctor :   Since when is she having this problem.
User :   she had a slight headache on friday, then removed the ring. She's had vertigo since then.
Doctor :   Ok
Doctor :   Is she running fever?
Doctor :   Is her hearing normal?
User :   no fever. hearing is normal. do you mind if I ask what type of doctor you are?
Doctor :   Does she complain of ear ache, ringing sensation of the ear or discharge from the ear?
Doctor :   I am a general practioner.
User :   she does not have those complaints. we looked up nuvaring and saw that there were quite a few posts for vertigo related to nuvaring. have you heard this complaint before?
Doctor :   Is she vomiting?
User :   no
User :   have you heard of this complaint before? are you familiar with nuvaring?
Doctor :   Let me brief you.
Doctor :   Yes, Nuvaring a birth control measure(ring containing progesterone) can induce vertigo,
Doctor :   but it is not reported while removal of the ring.
Doctor :   hence, I need answers to those questions to understand the nature of the problem.
User :   she said that it started before she removed the ring and it got worse after.
Doctor :   Ok
Doctor :   May I know how severe is her headache?
User :   she's an anesthesiologist. we went to go see an ENT today and she did not let her know about the nuvaring. it didn't even occur to us until tonight. the headache is moderately to lightly severe.
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   As i had mentioned before, Nuvaring removal leading to vertigo can occur if the ring was tighly adherent.
Doctor :   Else, ring removal, on itself is not the cause.
Doctor :   Her symptoms are probably related to an ENT problem or a benign vertigo.
Doctor :   Which should be settling down in a few days.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor